an elderly friend of mine had an episode of high blood pressure and was hospitalized. They started her on toprol. Since that time, which was about a year ago, she has exhibited signs of dementia - and they have increased over time. One minute she is coherent, the next minute she is not coherent at all. She can no longer focus well enough to do the simplest things. I had read that Toprol could have these side effects and, though her family did not believe me when I told them, they finally got the doctor to take her off the toprol for 3 weeks - but they said it did not make a difference so they put her back on the Toprol. QUESTION: HOw long would it take for someone to regain their full mental capacity after being taken off of Toprol- if Toprol were the problem? Would 3 weeks be long enough? AND what would be a better blood pressure medicine without this side effect that could be used with an 80 year old that has osteoporosis and emphysema?
Dementia is not a known side effect of Toprol XL. Tiredness and dizziness occurs in 10% of people taking it, and about 5% experience depression. Confusion and memory loss have been reported, but is usually mild and temporary. The drug does not stay in the body long and is excreted within 72 hours.
You may wish to contact Astra Zeneca for more detailed information regarding Toprol XL.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.